Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 14, NWS Tulsa, OK

May 3, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 3, 2021, 7:49 PM CDT for Cherokee County, Oklahoma. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 7:49 PM CDT (00:49 UTC)
Expired
May 4, 2021, 8:08 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.19 ft at May 5, 2021, 8:00 AM CDT.

actionminormoderate810121405/0405/05
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

313 
WGUS84 KTSA 040049
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
749 PM CDT Mon May 3 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-041300-
/O.NEW.KTSA.FL.Y.0014.210504T0049Z-210507T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
749 PM CDT Mon May 3 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River near Tahlequah.
* From this evening to late Thursday night.
* At 7:30 PM CDT Monday the stage was 7.7 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.5 feet 
  early Thursday morning.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$
1 follow-up statement
047 
WGUS84 KTSA 041308
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
808 AM CDT Tue May 4 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

OKC021-041415-
/O.CAN.KTSA.FL.Y.0014.000000T0000Z-210504T1308Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
808 AM CDT Tue May 4 2021

...The Flood Advisory for the Illinois River near Tahlequah has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River near Tahlequah.
* At 7:30 AM CDT Tuesday the stage was 7.9 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 12.4 feet early Thursday morning. 
  It will then fall below flood stage Thursday evening.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

Snider

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 3, 6:51 PM CDT, 58 minutes earlier.

Area forecast discussion, May 3, 6:51 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
651 PM CDT Mon May 3 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings will develop this evening as numerous showers and
thunderstorms overspread the area. Showers will linger into
Tuesday morning at the northeast Oklahoma sites, with mainly MVFR
ceilings continuing. Ceilings are expected to improve to VFR at
the northeast Oklahoma sites Tuesday afternoon. North winds will
gust to over 20 knots at times later tonight and Tuesday.

&&

.PREV DISCUSSION... /Issued 147 PM CDT Mon May 3 2021/

DISCUSSION...
The stage is set for the weather to get active
late this afternoon into the overnight hours
across eastern Oklahoma and western Arkansas.

At 1 pm, a cold front was located near a Jay, Oklahoma
to Chandler, Oklahoma line. A warm front had surged north
to around Interstate 40. Meanwhile a mid-level low was
spinning over the southern Rockies. The airmass in the
warm sector south of I-40 has become increasingly unstable
with surface dew points in the mid 60s to lower 70s and
temperatures in the upper 70s and lower 80s. Surface
based cape values are already in in the 3000 to 4000 J/KG
range across this afternoon.

Rapid thunderstorm development is expected later this afternoon
and evening as the cap weakens in the vicinity of the the cold
front as it sags further to the south and east. Some of the
CAM solutions hint the initial thunderstorm development will
take place across east-central Oklahoma and further to
the south along the dry line into north-central Texas. This
initial activity is expected to become severe with very large
hail, damaging winds to around 70 mph and tornadoes all possible
as the deep layer shear improves across the region. Severe
thunderstorms are expected to line up all along the cold
front/dry line and spread to east as the evening wears on
with damaging winds and large hail becoming the main concern.
However, the tornado threat will continue. Additional thunderstorms
are expected to develop behind the cold front this evening across
northeast Oklahoma as the mid-level shortwave approaches from
the west. These storms will likely pose a large hail threat.
The severe weather threat will wind down as we move into the
early morning hours of Tuesday. However, the chances of showers
and storms will persist into Tuesday afternoon as the mid-level
system moves across the region.

Much cooler temperatures are forecast for Tuesday in the wake of
the departing cold front. There will be small chances for showers
across portions of eastern Oklahoma and western Arkansas Wednesday
night as a weak system moves through the region. Unsettled
weather returns over the weekend and into early next week as a
frontal boundary sags into the areas.
the region

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION.....05
Hazardous weather outlook, May 3, 4:58 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Mon May 3 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Mon May 3 2021

...SEVERE WEATHER LATE THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA OF GREATEST RISK...Along and Southeast of Okfuskee county
							Benton county.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...South of Interstate 44 and also Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA AT GREATEST RISK...ALong and Southeast of Okfuskee county
							to Benton county.

FLASH FLOOD.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma and also Northwest
		   Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

DISCUSSION...
Severe thunderstorms are expected this evening into tonight as a
cold front pushes across southeast Oklahoma and northwest
Arkansas. Thunderstorms are forecast to develop and quickly
strengthen early this evening and move into Southeast Oklahoma and
spread across eastern Oklahoma and northwest Arkansas this
evening and tonight. The greatest severe threat is expected ahead
of the front from Okfuskee county in east central Oklahoma to
Benton county in northwest Arkansas and southeast through
southeast Oklahoma and west central Arkansas. Large hail to the
size of baseballs, damaging winds of 70 mph and a couple of
tornadoes will be possible within these locations. These storms
should start out more discrete and organize into a line of storms
as they move over far southeast Oklahoma and western Arkansas late
this evening. As this transition occurs, severe weather threats
are forecast to transition to more of a damaging wind and large
hail threat with an low tornado potential along the leading line
of storms overnight. Periods of heavy rainfall are also possible
with these storms with rainfall amounts greater than one inch
across parts of southeast Oklahoma and northwest Arkansas. This
rainfall on top of recent rains will allow for areas of flash
flooding conditions to be possible.

Behind the front across northeast Oklahoma, storms look to be
more elevated in nature with large hail to the size of golf balls
and damaging winds of 60 mph possible. These storms along with
severe weather conditions will remain possible into the overnight
hours before the front exits the region. Overall severe potentials
should begin to weaken after midnight tonight. Rain and isolated
thunderstorm chances will remain possible late tonight into
Tuesday as the upper level low pressure system moves across the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances return Friday night and continue through the
weekend as low level moisture begins to increase with stronger
zonal flow aloft. Some of these storms could be strong to severe.
Continue to monitor the latest forecast.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel should continue to closely monitor
weather conditions this evening into tonight as severe weather is
expected over much of eastern Oklahoma and Northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 3, 6:41 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 PM CDT Mon May 3 2021

OKZ065-066-040015-
Okmulgee OK-Okfuskee OK-
641 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND CENTRAL
OKFUSKEE COUNTIES UNTIL 715 PM CDT...

At 641 PM CDT, a strong thunderstorm was located 3 miles south of
Okemah, moving northeast at 40 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Okemah...                         Henryetta...
Dewar...                          Clearview...
Pharoah...

This includes Interstate 40 in Oklahoma between mile markers 216 and
240.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3561 9617 3545 9587 3533 9633 3542 9639
TIME...MOT...LOC 2341Z 239DEG 35KT 3539 9631
Special weather statement, May 3, 6:53 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 PM CDT Mon May 3 2021

OKZ071-073-040030-
Pittsburg OK-McIntosh OK-
653 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 730 PM CDT...

At 653 PM CDT, a strong thunderstorm was located over Lamar, moving
northeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hanna...                          Scipio...
Vernon...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.

LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3532 9598 3535 9593
      3512 9576 3501 9609 3505 9609
TIME...MOT...LOC 2353Z 238DEG 17KT 3512 9611

Lacy
Special weather statement, May 3, 7:19 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Mon May 3 2021

OKZ065-066-071-040045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
719 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHEASTERN
OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 745 PM CDT...

At 719 PM CDT, a strong thunderstorm was located 5 miles northeast of
Dustin, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Henryetta...                      Dewar...
Schulter...                       Grayson...
Hanna...                          Hoffman...
Hitchita...                       Pierce...
Vernon...

This includes Interstate 40 in Oklahoma between mile markers 237 and
259.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3560 9591 3547 9560 3517 9591 3522 9598
      3529 9598 3529 9608
TIME...MOT...LOC 0019Z 213DEG 34KT 3531 9594
Special weather statement, May 3, 7:37 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
737 PM CDT Mon May 3 2021

OKZ070-071-040100-
Muskogee OK-McIntosh OK-
737 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 800 PM CDT...

At 736 PM CDT, a strong thunderstorm was located over Checotah,
moving north at 40 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Muskogee...                       Checotah...
Oktaha...                         Rentiesville...
Lake Eufaula State Park...        Keefeton...
Wainwright...                     Summit...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 258 and
274.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Oklahoma.

LAT...LON 3537 9538 3538 9563 3573 9564 3570 9526
TIME...MOT...LOC 0036Z 188DEG 33KT 3546 9550

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:04 PM CDTSevere Thunderstorm WarningTSAPittsburg41 min
May 3, 7:15 PM CDTSevere Thunderstorm WarningTSAPittsburg45 min
May 3, 7:19 PM CDTSpecial Weather StatementTSAMcIntosh26 min
May 3, 7:27 PM CDTTornado WarningTSAPittsburg33 min
May 3, 7:37 PM CDTSpecial Weather StatementTSAMuskogee23 min
May 3, 7:39 PM CDTFlash Flood WarningTSAPittsburg3 hr
May 3, 7:42 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg48 min
May 3, 7:45 PM CDTTornado WarningTSAPittsburg27 min
May 3, 8:01 PM CDTSpecial Weather StatementTSAMuskogee29 min
May 3, 8:05 PM CDTTornado WarningTSALatimer25 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningTSAPittsburg34 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee36 min
May 3, 8:18 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg42 min
May 3, 8:28 PM CDTSpecial Weather StatementTSASequoyah32 min
May 3, 8:44 PM CDTSpecial Weather StatementTSAOkfuskee31 min
May 3, 8:47 PM CDTSpecial Weather StatementTSAPushmataha28 min
May 3, 8:52 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah53 min
May 3, 8:53 PM CDTSpecial Weather StatementTSAAdair, Cherokee37 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha32 min
May 3, 9:02 PM CDTSpecial Weather StatementTSACreek28 min
May 3, 9:02 PM CDTTornado WarningTSAPushmataha28 min
May 3, 9:04 PM CDTSpecial Weather StatementTSAChoctaw26 min
May 3, 9:18 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
May 3, 9:33 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg3 hr
May 3, 9:38 PM CDTTornado WarningTSASequoyah37 min
May 3, 9:42 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
May 3, 9:57 PM CDTSpecial Weather StatementTSALeFlore33 min
May 3, 9:59 PM CDTSpecial Weather StatementTSALeFlore31 min
May 3, 10:12 PM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
May 3, 10:15 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 3, 10:19 PM CDTFlash Flood WarningTSAAdair3 hr
May 3, 10:21 PM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 11:26 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
May 4, 1:41 AM CDTSpecial Weather StatementTSAOkmulgee34 min
May 4, 2:27 AM CDTSpecial Weather StatementTSAPittsburg33 min
May 4, 2:28 AM CDTSpecial Weather StatementTSAMcIntosh32 min
May 4, 2:50 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg25 min
May 4, 8:08 AM CDTRiver Flood WarningTSACherokee29 hr
May 4, 8:15 AM CDTRiver Flood WarningTSAAdair, Delaware13 hr
May 4, 8:15 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware24 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.